Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 13, NWS Chicago, IL

June 15, 2008LaSalle County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 15, 2008, 3:17 PM CDT for LaSalle County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2008, 3:17 PM CDT (20:17 UTC)
Expired
Jun 15, 2008, 6:43 PM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County LaSalle County, IL

The radar

The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 152019
FFWLOT
ILC099-160215-
/O.NEW.KLOT.FF.W.0013.080615T2017Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 915 PM CDT...

* AT 314 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
  RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
  OTTAWA...UTICA...NAPLATE AND LA SALLE  

CITY OFFICIALS IN THE TOWN OF PERU REPORTED ALMOST 1 INCH OF 
RAINFALL IN A 20 MINUTE PERIOD.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
      4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2017Z 180DEG 0KT 4130 8903

$$

KREIN
4 follow-up statements
000 
WGUS73 KLOT 152033
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 PM CDT SUN JUN 15 2008

ILC099-160215-
/O.CON.KLOT.FF.W.0013.000000T0000Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-
332 PM CDT SUN JUN 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN LA SALLE COUNTY...

AT 328 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. 
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOURS ARE OCCURRING WITH 
THESE STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
OTTAWA...UTICA...NAPLATE AND LA SALLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
      4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2032Z 180DEG 0KT 4130 8903

$$

KREIN
000 
WGUS73 KLOT 152132
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT SUN JUN 15 2008

ILC099-160215-
/O.CON.KLOT.FF.W.0013.000000T0000Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-
428 PM CDT SUN JUN 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN LA SALLE COUNTY...

AT 423 PM CDT...THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED 
AREA...BUT ANY FLOOD WATERS WILL BE SLOWER TO RECEDE.  MORE 
THUNDERSTORMS ARE DEVELOPING TO THE WEST AND MAY MOVE OVER SOUTHERN 
LA SALLE COUNTY...DELAYING THE END OF THE FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
OTTAWA...UTICA...NAPLATE AND LA SALLE

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
      4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2128Z 180DEG 0KT 4130 8903

$$

KREIN
000 
WGUS73 KLOT 152241
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
538 PM CDT SUN JUN 15 2008

ILC099-160215-
/O.CON.KLOT.FF.W.0013.000000T0000Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-
538 PM CDT SUN JUN 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN LA SALLE COUNTY...

AT 531 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
WEAKENING THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF LA SALLE 
COUNTY.  THIS RAIN SHOULD BE MOVING OUT OF THE WARNED AREA BY AROUND 
6 PM.  NO ADDITIONAL RAINFALL IS EXPECTED BUT AND ANY FLOOD WATERS 
WILL RECEDE OVER THE NEXT FEW HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
OTTAWA...UTICA...NAPLATE AND LA SALLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
      4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2238Z 180DEG 0KT 4130 8903

$$

KREIN
000 
WGUS73 KLOT 152343
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
640 PM CDT SUN JUN 15 2008

ILC099-152350-
/O.CAN.KLOT.FF.W.0013.000000T0000Z-080616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-
640 PM CDT SUN JUN 15 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN LA SALLE
COUNTY...

ALL RAINFALL HAS ENDED OVER THE WARNED AREA AND NO ADDITIONAL 
SIGNIFICANT RAINFALL IS EXPECTED FOR THE REMAINDER OF THE EVENING.

LAT...LON 4146 8916 4147 8872 4112 8871 4111 8895
      4093 8895 4093 8906 4112 8905 4111 8916
TIME...MOT...LOC 2340Z 180DEG 0KT 4130 8903

$$

KREIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:05 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 15, 3:05 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
305 PM CDT SUN JUN 15 2008

.DISCUSSION...

305 PM...ABBREVIATED DISCUSSION WITH ONGOING CONVECTION AND
EQUIPMENT ISSUES. MAIN FOCUS THIS AFTERNOON REMAINS CONVECTION
THROUGH TONIGHT. THUNDERSTORMS OVER WESTERN IL HAVE CONTINUED TO
BUILD NORTHWEST ACROSS NORTHEAST IL OVER THE PAST HR OR SO...ALONG
A TONGUE OF HIGHER MOISTURE AND INCREASING DEWPOINTS. HAVE EXPANDED
SVR WATCH 540 TO INCLUDE THE CHICAGO METRO AREA AND NORTHWEST
INDIANA AHEAD OF THIS LINE. INDIVIDUAL CELLS TO START SHOULD
EVENTUALLY EVOLVE INTO A LINE OF THUNDERSTORMS AS THEY SHIFT EAST
ACROSS THE CWA. WILL CONTINUE WITH LIKELY POPS THIS EVENING WITH
MENTION OF SVR THEN CHANCE ACROSS THE SOUTHEAST TONIGHT.

LITTLE CHANGE TO REMAINDER OF THE FORECAST. NORTHWEST FLOW WILL
ALLOW FOR A MAINLY DRY EARLY/MID WEEK WITH COOLER TEMPS...ONLY IN
THE 70S THROUGH MID WEEK. ANY PRECIP EXPECTED TO REMAIN NORTH OF
THE AREA MONDAY NIGHT AND TUESDAY. CMS

&&

.AVIATION...
114 PM CDT

18Z TAFORS...LARGE BOWING LN OF TSRA FM FAR SE IA SW TO NE KS
PUSHING SEWRD. GREATEST DEVELOPMENT ALONG WESTERN END IN NE KS AND
FAR SE NEB BUT WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S
FEEDING NEWRD ACROSS THE MS RIVER INTO W CENTRAL AND NW IL UNDER
STEEP MID LVL LAPSE RATES AREA FM SE AND NW IL S ACROSS NE MO AND
W CENTRAL IL DESTABILIZING AS SFC TEMPS CLIMB INTO THE LOWER AND
MID 80S WITH HEATING. WITH SB LI OF -7 TO -9 AND SB CAPE OF 2500 TO
3000
EXPECT SOME CELLS TO GET GOING IN THIS AREA OF MAX INSTABILITY AS
SHORT WAVE TROF SEEN IN BACKING/VEERING SIGNATURE IN MID LVL WINDS
FM SLATER IA MOVS E ACROSS THE MS RIVER. TSRA SHUD MOVE QUICKLY
E-ESE AND OUT OF IMMEDIATE AREA LEAVING STABILIZED AIR IN PLACE
FOR LATE AFTERNOON AND THIS EVE AHEAD OF CDFNT CURRENTLY RUNNING
FM NE WI SWWRD ACROSS EXTREME SE MN AND N CENTRAL AND WESTERN IA.
THIS BOUNDARY EXPECTED TO PASS ACROSS THE TERMINALS LATE
EVE/OVERNIGHT WITH NIL CHC OF PCPN.

TRS

&&

.MARINE...
225 PM CDT

COLD FRONT FROM EASTERN LK SUPERIOR SOUTHWESTWARD INTO IA WILL
CONTINUE TO PUSH E AND ACROSS LK MI TONIGHT. HIGH PRES THEN SLOWLY
BUILDS ACROSS THE NORTHERN AND CENTRAL PLAINS MON AND TUE...AND
EVENTUALLY ACROSS THE MID MS AND LOWER OH VALLEYS MID WEEK.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jun 15, 11:42 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1142 AM CDT SUN JUN 15 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
161645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1142 AM CDT SUN JUN 15 2008 /1242 PM EDT SUN JUN 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:

THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:

WIND GUSTS TO 75 MPH.
HAIL TO THE SIZE OF QUARTERS.
ISOLATED TORNADOES.
BRIEF HEAVY DOWNPOURS.

AREAS AFFECTED AND TIMING:

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE FROM MID AFTERNOON INTO THE LATE
EVENING HOURS. THUNDERSTORMS WILL MOVE SOUTHEAST...ENDING FIRST
ACROSS NORTHWEST ILLINOIS...THEN ENDING LAST ACROSS NORTHWEST
INDIANA...AROUND OR AFTER MIDNIGHT.

DISCUSSION:

THUNDERSTORMS OVER SOUTH CENTRAL IOWA AND NORTHERN MISSOURI ARE
EXPECTED TO MOVE EAST ACROSS WESTERN AND CENTRAL ILLINOIS THIS
AFTERNOON...MAINLY AFFECTING AREAS SOUTH OF INTERSTATE 80.
ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD
FRONT AS IT MOVES ACROSS NORTHERN ILLINOIS LATE THIS AFTERNOON AND
THIS EVENING. THESE STORMS WILL AFFECT THE ENTIRE AREA.

AS DAYTIME TEMPERATURES WARM... THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE. WITH A FAIRLY STRONG UPPER LEVEL JET STREAM
SHIFTING ACROSS THE UPPER MIDWEST...THE RESULTING COMBINATION OF
INSTABILITY AND DEEP VERTICAL WIND SHEAR WILL ALLOW SOME
THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON. WHILE WIND PROFILES
ARE EXPECTED TO BE LARGELY UNIDIRECTIONAL ACROSS THE REGION... AND
SUGGEST THAT DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS... THE THREAT OF AN
ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE WITH THE THUNDERSTORMS. THE GREATEST
THREAT OF SEVERE WEATHER WILL LIKELY SHIFT SOUTH OF THE INTERSTATE
80 CORRIDOR THIS EVENING...AS A COLD FRONT PUSHES SLOWLY SOUTHEAST
ACROSS THE OUTLOOK AREA. THUNDERSTORMS SHOULD END BY MIDNIGHT
NORTH OF INTERSTATE 80...AND DURING THE OVERNIGHT HOURS ACROSS
PORTIONS OF THE OUTLOOK AREA SOUTH OF INTERSTATE 80.

PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS
WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS
WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-161645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1142 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY WITH WIND GUSTS IN EXCESS OF 70 MPH AND
HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1142 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY WITH WIND GUSTS IN EXCESS OF 70 MPH AND
HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 15, 12:35 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1235 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TSTM WND DMG     5 SW CHICAGO            41.83N 87.70W
06/15/2008                   COOK               IL   COUNTY OFFICIAL

            TREE DOWN ACROSS MULTIPLE CARS.

&&

RODRIGUEZ
Local storm report, Jun 15, 12:38 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     1 S OREGON              42.00N 89.34W
06/15/2008                   OGLE               IL   LAW ENFORCEMENT

            TREE DOWN.

0645 AM     TSTM WND GST     ROCHELLE                41.92N 89.06W
06/15/2008  M56.00 MPH       OGLE               IL   AWOS

            MEASURED GUST TO 56 MPH AT ROCHELLE AIRPORT.

0657 AM     TSTM WND GST     N DE KALB               41.93N 88.75W
06/15/2008  M50.00 MPH       DEKALB             IL   TRAINED SPOTTER

0659 AM     TSTM WND DMG     SYCAMORE                41.98N 88.70W
06/15/2008                   DEKALB             IL   TRAINED SPOTTER

            5 INCH TREE LIMBS DOWN WITH WINDS ESTIMATED AT 50 MPH.

0708 AM     TSTM WND GST     AURORA                  41.77N 88.29W
06/15/2008  M52.00 MPH       KANE               IL   ASOS

            MEASURED GUST TO 52 MPH AT KARR AIRPORT.

0709 AM     HAIL             GENEVA                  41.88N 88.31W
06/15/2008  E0.25 INCH       KANE               IL   EMERGENCY MNGR

            PEA SIZE HAIL IN DOWNTOWN GENEVA.

0710 AM     TSTM WND DMG     GENEVA                  41.88N 88.31W
06/15/2008                   KANE               IL   EMERGENCY MNGR

            TREES DOWN IN THE AREA OF MILL CREEK AND FABYAN PARKWAY.
            RELAYED FROM ST. CHARLES EMA.

0715 AM     TSTM WND DMG     WEST CHICAGO            41.89N 88.22W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN. TIME ESTIMATED.

0720 AM     TSTM WND GST     WEST CHICAGO            41.89N 88.22W
06/15/2008  M53.00 MPH       DUPAGE             IL   ASOS

            MEASURED GUST TO 53 MPH AT DPA AIRPORT.

0720 AM     TSTM WND DMG     PLANO                   41.66N 88.53W
06/15/2008                   KENDALL            IL   EMERGENCY MNGR

            ONE TREE BLOWN DOWN ON CREEK ROAD, NORTH OF MILLER ROAD.

0725 AM     TSTM WND DMG     GLEN ELLYN              41.87N 88.06W
06/15/2008                   DUPAGE             IL   TRAINED SPOTTER

            SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS BLOWN DOWN.

0725 AM     TSTM WND DMG     4 E YORKVILLE           41.64N 88.37W
06/15/2008                   KENDALL            IL   EMERGENCY MNGR

            ONE TREE DOWN NEAR ROUTE 126 AND CROOKED CREEK ROAD.

0727 AM     HAIL             LISLE                   41.79N 88.09W
06/15/2008  E0.50 INCH       DUPAGE             IL   EMERGENCY MNGR

            MARBLE SIZE HAIL AT INTERSTATE 88 AND ROUTE 53.

0727 AM     TSTM WND GST     LISLE                   41.79N 88.09W
06/15/2008  E60.00 MPH       DUPAGE             IL   EMERGENCY MNGR

            ESTIMATED GUST TO 60 MPH AT INTERSTATE 88 AND ROUTE 53.

0728 AM     TSTM WND GST     LOMBARD                 41.87N 88.01W
06/15/2008  M65.00 MPH       DUPAGE             IL   MESONET

            RELAYED BY WGN.

0730 AM     TSTM WND DMG     OAK BROOK               41.84N 87.95W
06/15/2008                   DUPAGE             IL   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS 6 INCHES IN DIAMETER BLOWN DOWN
            AT INTERSTATE 88 AND MIDWEST ROAD.

0730 AM     TSTM WND DMG     LISLE                   41.79N 88.09W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN CITY WIDE IN LISLE. TIME ESTIMATED.

0730 AM     TSTM WND DMG     NAPERVILLE              41.76N 88.15W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN NAPERVILLE. TIME ESTIMATED.

0730 AM     TSTM WND DMG     WARRENVILLE             41.82N 88.19W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN CITY WIDE IN WARRENVILLE. TIME ESTIMATED.

0730 AM     TSTM WND DMG     WHEATON                 41.86N 88.11W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN ACROSS CAMPUS OF WHEATON COLLEGE. TIME
            ESTIMATED.

0730 AM     TSTM WND DMG     WESTMONT                41.80N 87.97W
06/15/2008                   DUPAGE             IL   EMERGENCY MNGR

            TREES DOWN ACROSS WESTMONT. TIME ESTIMATED.

0734 AM     HAIL             WESTMONT                41.80N 87.97W
06/15/2008  E0.25 INCH       DUPAGE             IL   TRAINED SPOTTER

0734 AM     TSTM WND GST     WESTMONT                41.80N 87.97W
06/15/2008  E50.00 MPH       DUPAGE             IL   TRAINED SPOTTER

            ESTIMATED WIND GUSTS 40 TO 50 MPH.

0735 AM     TSTM WND DMG     ROMEOVILLE              41.65N 88.09W
06/15/2008                   WILL               IL   NWS EMPLOYEE

            TREE DOWN NEAR ROUTE 53 AND AIRPORT ROAD. TIME ESTIMATED.

0740 AM     TSTM WND DMG     LOMBARD                 41.87N 88.01W
06/15/2008                   DUPAGE             IL   TRAINED SPOTTER

            MANY TREES AND POWER LINES BLOWN DOWN ON THE EAST SIDE OF
            LOMBARD. TIME ESTIMATED.

0743 AM     TSTM WND GST     9 SW CHICAGO            41.79N 87.75W
06/15/2008  M51.00 MPH       COOK               IL   ASOS

            MEASURED GUST TO 51 MPH AT MIDWAY AIRPORT.

0744 AM     TSTM WND GST     CICERO                  41.84N 87.76W
06/15/2008  E65.00 MPH       COOK               IL   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 65 MPH.

0744 AM     HAIL             CICERO                  41.84N 87.76W
06/15/2008  E0.75 INCH       COOK               IL   TRAINED SPOTTER

0745 AM     HAIL             4 W CHICAGO             41.88N 87.71W
06/15/2008  E1.00 INCH       COOK               IL   TRAINED SPOTTER

            QUARTER SIZE HAIL AT VAN BUREN AND CENTRAL AVENUE ON THE
            WEST SIDE OF CHICAGO. TIME ESTIMATED.

0745 AM     TSTM WND GST     4 W CHICAGO             41.88N 87.71W
06/15/2008  M67.00 MPH       COOK               IL   MESONET

            67 MPH MEASURED THUNDERSTORM WIND GUST FROM LAWNDALE
            NEIGHBORHOOD. RELAYED BY WGN.

0745 AM     TSTM WND GST     5 W CHICAGO             41.88N 87.73W
06/15/2008  M62.00 MPH       COOK               IL   MESONET

            NEAR CICERO AVE AND WASHINGTON BLVD. RELAYED BY WGN.

0746 AM     TSTM WND GST     5 NW CHICAGO            41.93N 87.70W
06/15/2008  M64.00 MPH       COOK               IL   MESONET

            MEASURED 64 MPH THUNDERSTORM WIND GUST AT ARMITAGE AVENUE
            AND CICERO AVENUE. RELAYED BY WGN.

0748 AM     TSTM WND DMG     5 SW CHICAGO            41.83N 87.70W
06/15/2008                   COOK               IL   COUNTY OFFICIAL

            TREE DOWN ACROSS MULTIPLE CARS.

0753 AM     TSTM WND DMG     TINLEY PARK             41.57N 87.80W
06/15/2008                   COOK               IL   EMERGENCY MNGR

            POWER LINES BLOWN DOWN AT 177TH AND 67TH COURT STREET.

0755 AM     MARINE TSTM WIND 3 NE CHICAGO            41.91N 87.59W
06/15/2008  M67.00 MPH       LMZ741             IL   C-MAN STATION

            MEASURED GUST TO 67 MPH AT THE HARRISON DEVER CRIB
            OFFSHORE OF DOWNTOWN CHICAGO.

0755 AM     TSTM WND GST     CHICAGO                 41.88N 87.63W
06/15/2008  E40.00 MPH       COOK               IL   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 40 MPH AT THE NORTH END OF MAXWELL
            MARKET IN DOWNTOWN CHICAGO.

0820 AM     MARINE TSTM WIND BURNS HARBOR            41.61N 87.13W
06/15/2008  M55.00 MPH       PORTER             IN   C-MAN STATION

            MEASURED GUST TO 55 MPH AT BURNS HARBOR.

0830 AM     MARINE TSTM WIND 4 NE BEVERLY SHORES     41.73N 86.92W
06/15/2008  M64.00 MPH       LA PORTE           IN   C-MAN STATION

            MEASURED GUST TO 64 MPH AT MICHIGAN CITY.

0950 AM     HAIL             4 NE MCHENRY            42.38N 88.24W
06/15/2008  E0.25 INCH       MCHENRY            IL   TRAINED SPOTTER

            PEA SIZE HAIL IN JOHNSBURG.

&&

RODRIGUEZ
Local storm report, Jun 15, 2:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
254 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             PERU                    41.34N 89.13W
06/15/2008  M0.88 INCH       LA SALLE           IL   TRAINED SPOTTER

            HAIL LASTED 6 MINUTES. ALSO STRONG WINDS.

&&

ALLSOPP
Local storm report, Jun 15, 3:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
310 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             PERU                    41.34N 89.13W
06/15/2008  M1.00 INCH       LA SALLE           IL   TRAINED SPOTTER

&&

ALLSOPP
Local storm report, Jun 15, 3:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     2 S PERU                41.31N 89.13W
06/15/2008  M50 MPH          LA SALLE           IL   BROADCAST MEDIA

&&

RODRIGUEZ
Local storm report, Jun 15, 3:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
316 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             PERU                    41.34N 89.13W
06/15/2008  M0.88 INCH       LA SALLE           IL   TRAINED SPOTTER

&&

RODRIGUEZ

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:25 AM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Lee, Ogle50 min
Jun 15, 6:32 AM CDTSpecial Marine WarningLOT118 min
Jun 15, 6:49 AM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall, LaSalle, Lee41 min
Jun 15, 7:00 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will60 min
Jun 15, 8:34 AM CDTSpecial Marine WarningLOT51 min
Jun 15, 9:21 AM CDTRiver Flood AdvisoryLOTCook18 hr
Jun 15, 2:23 PM CDTSevere Thunderstorm WarningLOTLaSalle67 min
Jun 15, 2:51 PM CDTSevere Thunderstorm WarningLOTDeKalb, DuPage, Kane, Kendall, LaSalle, Will39 min
Jun 15, 3:01 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston59 min
Jun 15, 3:23 PM CDTSevere Thunderstorm WarningLOTCook, Grundy, Kendall, Will50 min
Jun 15, 3:26 PM CDTSevere Thunderstorm WarningLOTKankakee, Will64 min
Jun 15, 3:51 PM CDTAreal Flood AdvisoryLOTKankakee, Will3 hr
Jun 15, 4:15 PM CDTAreal Flood AdvisoryLOTKankakee, Will3 hr
Jun 15, 4:32 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston46 min
Jun 15, 4:46 PM CDTSevere Thunderstorm WarningLOTIroquois40 min

Nearby

Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.